Alert archive / Iowa / Wind Advisories in 2007

Wind Advisory 15, NWS Des Moines, IA

November 4, 200729 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 4, 2007, 3:23 AM CST for 29 counties in Iowa. It took effect at Nov 5, 2007, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 3:23 AM CST (09:23 UTC)
In effect from
Nov 5, 2007, 9:00 AM CST
Expired
Nov 5, 2007, 5:00 PM CST
In force
8 hr
Issued by
NWS Des Moines, IA
All 29 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2049 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 040923
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
323 AM CST SUN NOV 4 2007

...VERY WINDY CONDITIONS EXPECTED ACROSS NORTHERN IOWA MONDAY...

IAZ004>007-015>017-023>028-033>039-049-050-041730-
/O.NEW.KDMX.WI.Y.0015.071105T0900Z-071105T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
323 AM CST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM CST MONDAY. 

VERY WINDY CONDITIONS WILL DEVELOP ACROSS FAR NORTHERN IOWA DURING
THE PRE DAWN HOURS MONDAY. THE STRONG WINDS WILL SPREAD FARTHER
SOUTH TO THE HIGHWAY 20 CORRIDOR THROUGH THE MORNING AND AFTERNOON
HOURS. EXPECT A SUSTAINED NORTHWEST WIND OF 25 TO 35 MPH...WITH
GUSTS OF 45 TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
KINNEY
6 follow-up statements
000 
WWUS73 KDMX 041636
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1036 AM CST SUN NOV 4 2007

...VERY WINDY CONDITIONS EXPECTED ACROSS NORTHERN IOWA MONDAY...

.A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS IOWA LATE TONIGHT AND
EARLY MONDAY. STRONG NORTHWEST WINDS ARE EXPECTED IN ITS WAKE AS
THE COLDEST AIR OF THE SEASON MOVES INTO THE UPPER MIDWEST.

IAZ004>007-015>017-023>028-033>039-049-050-050045-
/O.CON.KDMX.WI.Y.0015.071105T0900Z-071105T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
1036 AM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST MONDAY. 

VERY WINDY CONDITIONS WILL DEVELOP ACROSS FAR NORTHERN IOWA
DURING THE PREDAWN HOURS MONDAY. THE STRONG WINDS WILL SPREAD
FARTHER SOUTH TO THE HIGHWAY 20 CORRIDOR THROUGH THE MORNING AND
AFTERNOON HOURS. EXPECT A SUSTAINED NORTHWEST WIND OF 25 TO 35
MPH...WITH GUSTS OF 45 TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 042139
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CST SUN NOV 4 2007

.LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL MOVE TO LAKE SUPERIOR
ON MONDAY AS A STRONG COLD FRONT SWEEPS SOUTH BEHIND THE LOW. BY
LATE TONIGHT AND EARLY MONDAY...STRONG NORTHWEST WINDS ARE
EXPECTED IN ITS WAKE AS THE COLDEST AIR OF THE SEASON MOVES INTO
THE UPPER MIDWEST.

IAZ004>007-015>017-023>028-033>039-049-050-050545-
/O.CON.KDMX.WI.Y.0015.071105T0900Z-071105T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
339 PM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST MONDAY. 

VERY WINDY CONDITIONS WILL DEVELOP ACROSS FAR NORTHERN IOWA
DURING THE PREDAWN HOURS MONDAY. THE STRONG WINDS WILL SPREAD
FARTHER SOUTH TO THE HIGHWAY 20 CORRIDOR THROUGH THE MORNING AND
AFTERNOON HOURS. EXPECT A SUSTAINED NORTHWEST WIND OF 25 TO
35 MPH...WITH GUSTS OF 45 TO 50 MPH.

THE STRONGEST WINDS WILL LIKELY NOT ARRIVE UNTIL SUNRISE. THE
PERIOD OF STRONGEST WINDS IS EXPECTED BETWEEN 9 AM AND 3 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 050251
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CST SUN NOV 4 2007

.LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL MOVE TO LAKE
SUPERIOR ON MONDAY AS A STRONG COLD FRONT SWEEPS SOUTH BEHIND THE
LOW. BY LATE TONIGHT AND EARLY MONDAY...STRONG NORTHWEST WINDS
ARE EXPECTED IN ITS WAKE AS THE COLDEST AIR OF THE SEASON MOVES
INTO THE UPPER MIDWEST.

IAZ004>007-015>017-023>028-033>039-049-050-051100-
/O.CON.KDMX.WI.Y.0015.071105T0900Z-071105T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
851 PM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST MONDAY. 

VERY WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP ACROSS FAR
NORTHERN IOWA DURING THE PREDAWN HOURS MONDAY. THE STRONG WINDS
WILL START AROUND 3 AM ACROSS FAR NORTHERN IOWA THEN SPREAD
FARTHER SOUTH TO THE HIGHWAY 20 CORRIDOR THROUGH THE AFTERNOON
HOURS. EXPECT A SUSTAINED NORTHWEST WIND OF 25 TO 35 MPH...WITH
GUSTS OF 45 TO 50 MPH.

THE STRONGEST WINDS WILL LIKELY NOT ARRIVE UNTIL AFTER SUNRISE
WITH THE PERIOD OF STRONGEST WINDS EXPECTED BETWEEN 9 AM AND 3
PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FAB
000 
WWUS73 KDMX 050849
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
249 AM CST MON NOV 5 2007

.LOW PRESSURE WILL STRENGTHEN AND MOVE EAST ACROSS THE GREAT LAKES
REGION TODAY. THE COMBINATION OF MODERATE PRESSURE RISES...STRONG
COLD ADVECTION AND STRONG WINDS ALOFT IN THE WAKE OF THE COLD
FRONT WILL CAUSE VERY WINDY AND GUSTY CONDITIONS TODAY ACROSS MUCH
OF CENTRAL IOWA. 

IAZ004>007-015>017-023>028-033>039-049-050-051700-
/O.EXT.KDMX.WI.Y.0015.071105T1500Z-071105T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
249 AM CST MON NOV 5 2007

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON. 

NORTHWEST WINDS 15 TO 30 MPH EARLY THIS MORNING WILL INCREASE TO
25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH DURING THE MID TO LATE
MORNING HOURS AND CONTINUE THROUGH LATE AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MOYER
000 
WWUS73 KDMX 051629
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1029 AM CST MON NOV 5 2007

.LOW PRESSURE WILL STRENGTHEN AND MOVE EAST INTO ONTARIO THIS
AFTERNOON. THE COMBINATION OF MODERATE PRESSURE RISES...STRONG
COLD ADVECTION AND STRONG WINDS ALOFT IN THE WAKE OF THE COLD
FRONT WILL CAUSE VERY WINDY AND GUSTY CONDITIONS THIS AFTERNOON
ACROSS MUCH OF CENTRAL IOWA.

IAZ044>048-061-062-052300-
/O.EXA.KDMX.WI.Y.0015.000000T0000Z-071105T2300Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...NEWTON...GRINNELL
1029 AM CST MON NOV 5 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHWEST WINDS 25 TO 35 MPH CAN BE EXPECTED THROUGH THE
AFTERNOON. GUST WILL REACH 45 TO 50 MPH THROUGH THE MID AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IAZ004>007-015>017-023>028-033>039-049-050-052300-
/O.CON.KDMX.WI.Y.0015.000000T0000Z-071105T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
1029 AM CST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHWEST WINDS 25 TO 35 MPH CAN BE EXPECTED THROUGH THE
AFTERNOON. GUST WILL REACH 45 TO 50 MPH THROUGH THE MID AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 052304
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CST MON NOV 5 2007


IAZ004>007-015>017-023>028-033>039-044>050-061-062-060015-
/O.EXP.KDMX.WI.Y.0015.000000T0000Z-071105T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
504 PM CST MON NOV 5 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND GUSTS CONTINUE TO DIMINISH AS WE HEAD INTO THE EVENING HOURS.
WHILE WIND SPEEDS WILL REMAIN QUITE BRISK THROUGH THE
EVENING...THEY WILL NOT MEET THE CRITERIA FOR A WIND ADVISORY. AS
A RESULT THE WIND ADVISORY WAS ALLOWED TO EXPIRE.

$$

FAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:14 AM CST, 9 minutes earlier.

Area forecast discussion, Nov 4, 3:14 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CST SUN NOV 4 2007

.SHORT TERM /TODAY/...
MINOR UPPER LEVEL SHORTWAVE RIDGING TODAY WHILE SURFACE WARM FRONT
MOVES NORTHEAST THROUGH THE REGION IN ADVANCE OF LOW PRESSURE DIVING
INTO THE NORTHERN PLAINS. WINDS WILL BACK TO THE SOUTHWEST BY
AFTERNOON AND BECOME GUSTY...STRONGEST ACROSS THE WEST AND NORTH.
WARM ADVECTION PATTERN PUSHING 8 TO 11 DEGREE CELSIUS 850 MB AIR
OVER REGION BY LATE AFTERNOON WILL ENABLE TEMPERATURES TO CLIMB INTO
60S...WITH READINGS PERHAPS NEAR 70 ACROSS THE FAR SOUTHWEST.

.LONG TERM /TONIGHT-FRIDAY/...
THE FOCUS FOR TONIGHT AND MONDAY SHIFTS TO THE STRONG FRONTAL
PASSAGE AND VERY WINDY CONDITIONS THAT WILL DEVELOP. THE MAXIMUM
PRESSURE GRADIENT THROUGH THE PERIOD IS ONLY EXPECTED TO BE 10-11 MB
AT BEST. HOWEVER...THE WINDS WILL BE DRIVEN BY A STRONG
UNIDIRECTIONAL SHEAR PROFILE AND STRONG SUBSIDENCE. FORECAST
SOUNDINGS INDICATE 40-45 KTS OF WIND AT THE TOP OF THE MIXED
LAYER...WITH STEEP LOWER LEVEL LAPSE RATES...DRY ADIABATIC UP TO
800MB AND EVEN SUPER ADIABATIC NEAR THE SURFACE. CROSS SECTIONS OF
POTENTIAL VORTICITY ALSO INDICATE A PRONOUNCED TROP FOLD WITH 2
POTENTIAL VORTICITY UNITS DOWN CLOSE TO 600 MB. ALL OF THIS IS
SUGGESTIVE OF SUSTAINED WINDS HITTING SUSTAINED 30 MPH ADVISORY
CRITERIA STARTING IN FAR NORTHERN IOWA DURING THE PRE DAWN HOURS
MONDAY...THEN CONTINUING THROUGH THE MORNING AND AFTERNOON DOWN TO
AT LEAST THE HIGHWAY 20 CORRIDOR. THE GUST CRITERIA OF 45 MPH IS
ALSO LIKELY TO MET AT MANY LOCATIONS...AND A FEW GUSTS EXCEEDING 50
MPH ARE POSSIBLE. CONFIDENCE IN EXCEEDING CRITERIA IS HIGH ENOUGH
OVER NORTHERN IOWA TO GO AHEAD AND ISSUE WIND ADVISORY NOW. DAY AND
EVENING SHIFTS CAN EVALUATE FURTHER AND EXPAND ADVISORY SOUTH OF
HIGHWAY 20 IF NEEDED. FAVORED THE COOLER MET MOS TONIGHT WITH THE
IMPRESSIVE CAA. MONDAY NIGHT INTO TUESDAY WILL SEE THE COLDEST AIR
OF THE SEASON SO FAR...WITH LOWS WELL INTO THE 20S FOLLOWED BY
READINGS ONLY IN THE 30S AND 40S ON TUESDAY. TEMPERATURES WILL
MODERATE A BIT LATER IN THE WEEK BUT THE REGION WILL STILL BE UNDER
THE INFLUENCE OF NORTHWEST FLOW. MEDIUM RANGE MODEL CONSENSUS NOW
FAVORS SATURDAY FOR THE NEXT FRONTAL SYSTEM...BUT WILL LEAVE DRY
UNTIL MORE CONSISTENCY IS ESTABLISHED.

&&

.AVIATION...04/06Z
A COLD FRONT WILL MAKE ITS WAY ACROSS THE TAF SITES THROUGH 12Z.  A
PRE-FRONTAL TROUGH IS MOVING THROUGH AT THIS TIME AND MID AND HIGH
LEVEL CLOUDS ASSOCIATED WITH THIS FEATURE IS ALREADY EXITING THE TAF
SITES.  WITH LIMITED MOISTURE LITTLE MORE THAN A WIND SHIFT WILL BE
NOTICED.  A WEST TO NORTHWEST WIND WILL BE SHORT LIVED AS WINDS
RETURN TO THE SOUTHWEST BY 18Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALONG AND NORTH OF
HIGHWAY 20 FROM 09Z-23Z MONDAY.

&&

SHORT TERM...MOYER
AVIATION...FAB
LONG TERM...KINNEY
Hazardous weather outlook, Nov 3, 4:33 AM CDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
433 AM CDT SAT NOV 3 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-041115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
433 AM CDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT A STRONG NORTHWEST WIND ACROSS IOWA ON MONDAY. SUSTAINED
WIND SPEEDS WILL BE IN THE 20 TO 35 MPH RANGE...WITH HIGHER GUSTS
AROUND 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KINNEY

Nearby

Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.